Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Tidsskr Nor Laegeforen. 2002 Jun 30;122(17):1660-3.

[Serotonin syndrome--several cases of this often overlooked diagnosis].

[Article in Swedish]

Author information

  • 1Giftinformationscentralen SE-171 76 Stockholm. jonas.hojer@apoteket.se

Abstract

During the recent decade an increasing number of inquiries concerning cases of overdoses exhibiting typical signs of the serotonin syndrome have been recorded at the Swedish Poisons Information Centre. Four of these cases are presented together with a review of the literature. All patients had overdosed moclobemide and in one case this was the only drug taken. The other patients had ingested moclobemide together with citalopram (2 cases) and clomipramine (1 case). Moreover, other serotoninergic pharmaceuticals as sertraline and sumatriptan were simultaneously ingested in one case and buspirone in another. Three of the cases had hyperthermia, > 40 degrees C and the same number showed pronounced muscle rigidity, coma and mydriasis. Other severe signs and symptoms upon admission included positive Babinski and trismus in two cases each and seizures in one. All patients received mechanical ventilation. Two were treated with dantrolene sodium and one of them was given cyproheptadine as well. One patient received cyproheptadine treatment alone and another prolonged muscle relaxation. Three patients had a typical short clinical course, whereas one patient developed rhabdomyolysis, DIC and arrhythmias. All patients fully recovered.

PMID:
12555608
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk